Alert archive / Florida / Coastal Flood Statements in 2008

Coastal Flood Statement 4, NWS Jacksonville, FL

April 15, 2008Flagler County, Florida

NWS Jacksonville, FL issued this coastal flood statement at Apr 15, 2008, 10:28 AM EDT for Flagler County, Florida. It took effect at Apr 15, 2008, 5:00 PM EDT. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 10:28 AM EDT (14:28 UTC)
In effect from
Apr 15, 2008, 5:00 PM EDT
Expired
Apr 17, 2008, 8:00 PM EDT
In force
51 hr
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this coastal flood statement went out at Apr 15, 9:45 AM EDT, 43 minutes earlier.

Area forecast discussion, Apr 15, 9:45 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT TUE APR 15 2008

.UPDATE...
NO CHANGES TO ADVISORY HEADLINES AT THIS TIME AS LAKE WIND
ADVISORY LOOKS TO BE ON TRACK WITH INCREASING NLY WINDS AROUND 20
MPH WITH GUSTS TO 35 MPH AT TIMES. OTHERWISE MOISTURE ROTATING
AROUND THE BACK SIDE OF UPPER LOW/SFC REFLECTION WILL INCREASE
CLOUDS ACRS THE FORECAST AREA TODAY WITH SPRINKLES OR LIGHT RAIN
SHOWERS AT TIMES...MAINLY ALONG THE COAST. TEMPS WILL REMAIN ABOUT
15-20 DEGS BELOW NORMAL WITH MAX TEMPS IN THE LOWER TO MID
60S...WITH SOME RECORD LOW MAX TEMPS POSSIBLE.

RECORD LOW MAXES FOR 4/15
AMG 57/1952
SSI 59/1966
JAX 63/1950
GNV 63/1913

FOR TONIGHT...SKIES WILL CLEAR RAPIDLY THIS EVENING WITH GUSTY NLY
WINDS ALONG THE COAST...BUT INLAND AREAS SHOULD DECOUPLE AND FALL
INTO THE MID TO UPPER 30S WITH SOME PATCHY FROST POSSIBLE. APPEARS
TO BE A BETTER CHANCE TO TIE OR BREAK SOME RECORD MIN TEMPS BY
EARLY WED MORNING.

RECORD MINS FOR 4/16
AMG 33/1962
SSI 39/1950
JAX 39/1950
GNV 37/1962

&&

.AVIATION...
VFR CONDS WITH GUSTY WINDS OF 15-20G25 KNOTS AT THE LOCAL TAF
SITES THROUGH THE DAY.

&&

.MARINE...
STRONG N TO NW WINDS WILL CONTINUE OVER THE COASTAL WATERS WITH
STRONG SMALL CRAFT ADVISORIES IN PLACE AND POSSIBLE GUSTS TO GALE
FORCE OVER THE OFFSHORE WATERS THIS AFTERNOON AND EVENING AND WILL
NEED TO MONITOR FOR POSSIBLE SHORT-FUSE GALE WARNING IS MARINE OBS
INCREASE FROM THE CURRENT 20-25G30 KNOTS.

&&

.FIRE WEATHER...
RED FLAG WARNING APPEARS ON TRACK ACRS INLD NERN FL BASED ON MODEL
TRENDS WITH SUSTAINED WINDS GREATER THAN 15 MPH AND RHS BOTTOMING
OUT IN THE 30-35% RANGE. ACRS SERN GA...RHS DO NOT APPEAR TO FALL
BELOW 30% AND SUSTAINED WINDS WILL BE MARGINAL AS WELL...SO WILL
PROBABLY FALL SHORT OF ANY RED FLAG CONDS THERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  33  69  37 /  20   0   0   0
SSI  61  46  65  48 /  20   0   0   0
JAX  61  39  68  42 /  10   0   0   0
SGJ  61  45  65  49 /  10  10   0   0
GNV  63  34  71  40 /   0   0   0   0
OCF  64  35  72  41 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-COLUMBIA-GILCHRIST-MARION-UNION.

     LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CLAY-DUVAL-
     FLAGLER-NASSAU-PUTNAM-ST JOHNS.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR CLAY-DUVAL-FLAGLER-NASSAU-PUTNAM-ST JOHNS.

     RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-
     HAMILTON-MARION-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR BRANTLEY-
     CHARLTON-PIERCE-WARE-WAYNE.

     LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.

AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

HESS/DEESE/KERNS
Hazardous weather outlook, Apr 15, 3:57 AM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 AM EDT TUE APR 15 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-160856-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
357 AM EDT TUE APR 15 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LAKE WIND ADVISORY FOR MOST OF NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...
...NEAR RECORD LOW TEMPERATURES POSSIBLE TONIGHT...

A STRONG PRESSURE GRADIENT BETWEEN LOW PRESSURE OFFSHORE OF SOUTH
CAROLINA AND HIGH PRESSURE OVER NEW ENGLAND IN COMBINATION WITH COLD
AIR ADVECTION FROM A DEEP UPPER LEVEL TROUGH OVER THE EASTERN UNITED
STATES WILL INCREASE NORTH TO NORTHEAST WINDS OVER THE LOCAL
AREA BY LATE MORNING. SUSTAINED SPEEDS WILL NEAR 20 TO 25 MPH WITH
GUSTS 30 TO 35 MPH AND A LAKE WIND ADVISORY HAS BEEN ISSUED. THE
HIGHEST SPEEDS ARE EXPECTED NEAR THE COAST AND INLAND WATERWAYS.
WINDS WILL DECREASE EARLY THIS EVENING...BUT WILL LIKELY REMAIN
ELEVATED AROUND 15 TO 20 MPH ALONG THE ATLANTIC COAST TONIGHT.

LONG PERIOD OCEAN SWELLS WILL CONTINUE THE RISK OF RIP CURRENTS AT
AREA BEACHES. SEE THE SURF ZONE FORECAST FOR MORE INFORMATION.

THERE IS AN ELEVATED FIRE DANGER THIS AFTERNOON ACROSS INLAND
NORTHEAST FLORIDA. PLEASE REFER TO THE RED FLAG WARNING.

RECORD LOW TEMPERATURES ARE POSSIBLE TONIGHT WITH MINIMUM VALUES IN
THE MID TO UPPER 30S INLAND WITH PATCHY FROST. A FEW NORMALLY COLDER
LOCATIONS MAY NEAR FREEZING SHORTLY BEFORE SUNRISE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AN ELEVATED RIP CURRENT RISK IS EXPECTED WEDNESDAY AND THURSDAY DUE
TO STRONG ONSHORE FLOW AND INCREASING SWELLS.

DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE WEDNESDAY AFTERNOON
ACROSS INLAND NORTHEAST FLORIDA.

PATCHY FROST IS POSSIBLE INLAND EARLY THURSDAY MORNING MAINLY ACROSS
SOUTHEAST GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:05 AM EDTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more11 hr
Apr 15, 3:29 AM EDTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Union17 hr
Apr 15, 2:20 PM EDTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more29 hr
Apr 15, 2:20 PM EDTFire Weather WatchJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more15 hr

Nearby

Coastal Flood Statements in Florida, 2008Every coastal flood statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.